MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI XI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI XI; PATIENT SIDE CART, RECERTIFIED
Model Number 380799-03
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted umbilical hernia etep surgical procedure, a recoverable fault continued to occur on universal surgical manipulator (usm) 4.The system was hard power cycled, but the error remained.The surgeon was able to continue the procedure by disabling usm 4.Tse remained online while the surgeon docked and started procedure.The procedure was completed as planned with no reported injury.Intuitive followed up with the initial reporter and obtained the following additional information.The issue was identified during the procedure and thus, ports were already placed when the usm 4 was disabled; the procedure was completed robotically with only 3 usms.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the universal surgical manipulator (usm).The system was tested and verified as ready for use.Isi did receive a da vinci product involved with this complaint to perform failure analysis.However, failure analysis is not complete.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h4 is not available.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The universal surgical manipulator (usm) was tested on an in-house system in normal mode where it triggered error 319.Errors 319 and 32097 were confirmed in the log.During the functional platform testing, the usm failed the fiber test due to a defective rolling loop fiber.

Brand Name
DAVINCI XI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20652903
Report Number2955842-2024-21739
Device Sequence Number12823841
Product Code NAY
UDI-Device Identifier00886874115497
UDI-Public(01)00886874115497
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380799-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2023-07-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose